11 doctors weighed in:

My sister is having seziures and I think its from her medication. She is taking Xanax (alprazolam) and at night melatonin could the two be a bad combination?

11 doctors weighed in
Dr. R Sangal
Internal Medicine - Sleep Medicine
4 doctors agree

In brief: See a doctor

If your sister is having seizures, she should see a doctor immediately so that a diagnosis can be made and treatment prescribed.
Withdrawal from large doses of Xanax (alprazolam) can cause seizures, so if she is taking a large dose and suddenly stops it she might have seizures. Otherwise it is unlikely that either Xanax (alprazolam) or melatonin would cause seizures.

In brief: See a doctor

If your sister is having seizures, she should see a doctor immediately so that a diagnosis can be made and treatment prescribed.
Withdrawal from large doses of Xanax (alprazolam) can cause seizures, so if she is taking a large dose and suddenly stops it she might have seizures. Otherwise it is unlikely that either Xanax (alprazolam) or melatonin would cause seizures.
Dr. R Sangal
Dr. R Sangal
Thank
Dr. Francine Yep
Family Medicine
2 doctors agree

In brief: Melatonin

Melatonin can increase seizures.
Melatonin can also interact with xanax (alprazolam) and cause deeper drowsiness. Agree with dr s: time to talk with her doc!

In brief: Melatonin

Melatonin can increase seizures.
Melatonin can also interact with xanax (alprazolam) and cause deeper drowsiness. Agree with dr s: time to talk with her doc!
Dr. Francine Yep
Dr. Francine Yep
Thank
Dr. Jerome Litt
Dermatology
2 doctors agree

In brief: SEIZURES & XANAX (alprazolam)

Seizures have been reported only upon the withdrawal of xanax (alprazolam).
There have not been any reported interactions between xanax and melatonin as far as i know. Does she take any other medications?

In brief: SEIZURES & XANAX (alprazolam)

Seizures have been reported only upon the withdrawal of xanax (alprazolam).
There have not been any reported interactions between xanax and melatonin as far as i know. Does she take any other medications?
Dr. Jerome Litt
Dr. Jerome Litt
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
15 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors